Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 7:19 PM EDT for Monroe County, Morgan County, Owen County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 7:19 PM EDT (23:19 UTC)
- Expired
- May 25, 2006, 7:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 252319 SVRIND INC105-109-119-252345- /O.NEW.KIND.SV.W.0192.060525T2319Z-060525T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 719 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA * UNTIL 745 PM EDT * AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SPENCER...OR ABOUT 14 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLETTSVILLE AROUND 725 PM EDT... LAT...LON 3933 8687 3918 8683 3917 8659 3939 8660 $$ JEH
1 follow-up statement
000 WWUS53 KIND 252329 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 728 PM EDT THU MAY 25 2006 INC109-119-252338- /O.CAN.KIND.SV.W.0192.000000T0000Z-060525T2345Z/ MORGAN-OWEN- 728 PM EDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OWEN AND SOUTHWEST MORGAN COUNTIES IS CANCELLED... LAT...LON 3934 8669 3918 8669 3917 8659 3936 8659 $$ INC105-252345- /O.CON.KIND.SV.W.0192.000000T0000Z-060525T2345Z/ MONROE- 728 PM EDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN MONROE COUNTY... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR STINESVILLE...OR ABOUT 11 MILES NORTHWEST OF BLOOMINGTON...MOVING EAST AT 35 MPH. LAT...LON 3934 8669 3918 8669 3917 8659 3936 8659 $$ JEH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 25, 1:35 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT THU MAY 25 2006 .AVIATION...18Z -18Z TAFS FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN THE SHORT TERM. BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO EACH SITE ANYWHERE FROM 20Z TO 00Z. SOME SHOWERS ALREADY SHOWING UP ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES. HAVE INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS GRADIENT REMAINS TIGHT. AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE THRU THE TAF PD. WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND CONTINUED THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN UPR LOW ACRS ERN WI. MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN. MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...KOCH
Hazardous weather outlook, May 25, 4:09 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EDT THU MAY 25 2006 INZ021-028>031-035>049-051>057-060>065-067>072-262015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 309 PM CDT THU MAY 25 2006 /409 PM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL INDIANA THROUGH THE EVENING. ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL OCCUR THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 25, 6:33 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL PARKER CITY 40.19N 85.20W
05/25/2006 M0.75 INCH RANDOLPH IN TRAINED SPOTTER
&&
SMITHLocal storm report, May 25, 6:34 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG W ANDERSON 40.09N 85.69W
05/25/2006 MADISON IN COUNTY OFFICIAL
14 INCH DIAMETER LIVE TREE DOWN ACROSS ROAD
&&
PGRAYLocal storm report, May 25, 6:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG ELWOOD 40.28N 85.84W
05/25/2006 MADISON IN AMATEUR RADIO
SEVERAL 3-4 FOOT DIAMETER HEALTHY TREES UPROOTED
&&
OGRENLocal storm report, May 25, 6:46 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WINCHESTER 40.17N 84.98W
05/25/2006 M0.75 INCH RANDOLPH IN AMATEUR RADIO
&&
OGRENLocal storm report, May 25, 7:00 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 10 SW LAFAYETTE 40.31N 87.00W
05/25/2006 TIPPECANOE IN EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS DOWN AROUND ODELL
0425 PM TSTM WND DMG 11 SE LAFAYETTE 40.30N 86.72W
05/25/2006 TIPPECANOE IN EMERGENCY MNGR
SEVERAL LARGE TREE LIMBS DOWN...WINDOWS BROKEN AND SIDING
BLOWN OFF A HOME AROUND STOCKWELL
0645 PM HAIL FARMLAND 40.19N 85.13W
05/25/2006 M0.75 INCH RANDOLPH IN TRAINED SPOTTER
&&
OGRENLocal storm report, May 25, 7:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 3 SW PARAGON 39.36N 86.60W
05/25/2006 M1.00 INCH MORGAN IN AMATEUR RADIO
ALONG THE MORGAN/MONROE COUNTY LINE
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 41 min |
| May 24, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 52 min |
| May 24, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 27 min |
| May 24, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene | 48 min |
| May 24, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| May 24, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 33 min |
| May 25, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 44 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 47 min |
| May 25, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 42 min |
| May 25, 3:27 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 48 min |
| May 25, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Henry | 47 min |
| May 25, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 39 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| May 25, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 16 min |
| May 25, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 41 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Rush | 42 min |
| May 25, 4:06 PM EDT | Tornado Warning | IND | Daviess, Knox | 39 min |
| May 25, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 38 min |
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen | 49 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 51 min |
| May 25, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 23 min |
| May 25, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 34 min |
| May 25, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tipton | 46 min |
| May 25, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 30 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 21 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Shelby | 39 min |
| May 25, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more | 55 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 38 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 25, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 17 min |
| May 25, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 17 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 34 min |
| May 25, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.